Alert archive / Arkansas / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 1999, 9:06 PM CDT for Columbia County, Arkansas; Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1999, 9:06 PM CDT (02:06 UTC)
- Expired
- Apr 5, 1999, 1:05 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Columbia County, AR, Webster Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050208 FFWSHV ARC027-LAC119-050605- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 906 PM CDT SUN APR 4 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS WEBSTER PARISH IN NORTHWESTERN LOUISIANA * UNTIL 105 AM CDT * AT 900 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM WALDO ARKANSAS TO NEAR MINDEN AND SHREVEPORT. THIS AREA OF THUNDERSTORMS WAS MOVING NORTHEAST 25 MPH. SOME ROADS HAVE ALREADY BEEN FLOODED IN COLUMBIA COUNTY AND WITH THE ADDITIONAL HEAVY RAINS...ROADS AND CITY STREETS MAY NEED CLOSING. ALSO STREAMS AND CREEKS WILL BE OVERFLOWING THEIR BANKS RESULTING IN FLOODING ALONG AND NEAR THEM IN BOTH COLUMBIA COUNTY AND WEBSTER PARISH. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY...MOVE TO HIGHER GROUND. BhE CAUTIOUS AT NIGHT. IT IS HARDER TO SEE THE HIGH WATER ASSOCIATED WITH FLOODS AND FLASH FLOODS. 01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 8:45 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 4, 8:45 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 845 PM CDT SUN APR 4 1999 CLUSTER OF INTENSE CONVECTION CONCENTRATED ACROSS THE EXTREME NW PORTIONS OF LA. VISUAL LTG OUT THE WINDOW VERY FQT AND ONE TO OVER TWO INCHES PER HOUR SOLID ACROSS AREA. A CELL MERGER OCCURRED WEST SIDE OF SHV AND METROPLEX SHOULD SEE SOME FLOODING. MCS AND COOLING TOP MINS RIDING EAST ALONG LA/AR BORDER. OVERALL SLIGHT DIMMING OF VIL VALUES AND LACK OF RADAR INDICATE ROTATION WILL SUGGEST MAINLY HEAVY RAIN EVENT UNTIL MCS MOVES MAINLY EAST OF AREA AFTER MIDNIGHT. DEWPOINTS IN MID/UPPER 60S SHOULD NOT FALL MUCH SO PRESENT RAIN COOLED TEMPS LIKELY ON A COUPLE DEGREES ABOVE APPROXIMATE OVERNIGHT LOWS. GIVEN SIMILAR SCENARIO TO LAST NIGHT AND AMOUNT OF GROUND MOISTURE...WILL EXPECT CONSIDERABLE FOG OVERNIGHT. VII
In the hours before
Local storm report, Apr 4, 3:50 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM BULLARD TX .5 INCH HAIL ON COUNTY
04/04/99 CHEROKEE ROAD 118 SOUTHEAST OF
BULLARD. REPORTED BY
STORM SPOTTERS.
0325 PM WHITEHOUSE TX 1 INCH HAIL EAST OF
04/04/99 SMITH DOWNTOWN WHITEHOUSE.
REPORTED BY STORM SPOTTERS.
0330 PM BOSSIER CITY LA .5 INCH HAIL AT AIRLINE
04/04/99 BOSSIER DRIVE AND I-220. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
21Local storm report, Apr 4, 3:50 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0320 PM BULLARD TX .5 INCH HAIL ON COUNTY
04/04/99 CHEROKEE ROAD 118 SOUTHEAST OF
BULLARD. REPORTED BY
STORM SPOTTERS.
0325 PM WHITEHOUSE TX 1 INCH HAIL EAST OF
04/04/99 SMITH DOWNTOWN WHITEHOUSE.
REPORTED BY STORM SPOTTERS.
0330 PM BOSSIER CITY LA .5 INCH HAIL AT AIRLINE
04/04/99 BOSSIER DRIVE AND I-220. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
21Local storm report, Apr 4, 7:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SUN APR 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MAYDELLE TX TORNADO
04/04/99 CHEROKEE POSSIBLE TORNADO. TREES
DOWN NEAR MAYDELLE.
REPORTED BY SHERIFF
OFFICE.
0545 PM BENTON LA 1 INCH HAIL
04/04/99 BOSSIER
0545 PM BENTON LA 1 INCH HAIL
04/04/99 BOSSIER
0600 PM PONTA TX TORNADO
04/04/99 CHEROKEE POSSIBLE TORNADO REPORTED
BY SHERIFF OFFICE. UNKNOWN
DAMAGE.
0615 PM COLFAX LA 1 INCH HAIL
04/04/99 GRANT
0615 PM HAUGHTON LA 1.75 INCH HAIL
04/04/99 BOSSIER
0630 PM NEW SUMMERFIELD TX TORNADO
04/04/99 CHEROKEE BRIEF POSSIBLE TORNADO
TOUCHDOWN REPORTED BY
SHERIFF. UNKNOWN DAMAGE.
0630 PM HAUGHTON LA 1.75 INCH HAIL
04/04/99 BOSSIER REPORTED BY SPOTTERS.
0635 PM HENDERSON TX 60 MPH TSTM GUST
04/04/99 RUSK REPORTED BY SPOTTERS.
0645 PM DRY PRONG LA 1.5 INCH HAIL
04/04/99 GRANT REPORTED BY SHERIFF.
0655 PM HENDERSON TX FLOODING
04/04/99 RUSK WATER DAMAGE AT WATER
TREATMENT PLANT. REPORTED
BY SPOTTERS.
0712 PM SHREVEPORT LA .5 INCH HAIL
04/04/99 CADDO AT LSU SHREVEPORT.
REPORTED BY SPOTTERS.
0700 PM HENDERSON TX 70 MPH TSTM GUST
04/04/99 RUSK TREES BLOWN DOWN ACROSS
COUNTY. REPORTED BY
SHERIFF.
03Local storm report, Apr 4, 7:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SUN APR 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MAYDELLE TX TORNADO
04/04/99 CHEROKEE POSSIBLE TORNADO. TREES
DOWN NEAR MAYDELLE.
REPORTED BY SHERIFF
OFFICE.
0545 PM BENTON LA 1 INCH HAIL
04/04/99 BOSSIER
0545 PM BENTON LA 1 INCH HAIL
04/04/99 BOSSIER
0600 PM PONTA TX TORNADO
04/04/99 CHEROKEE POSSIBLE TORNADO REPORTED
BY SHERIFF OFFICE. UNKNOWN
DAMAGE.
0615 PM COLFAX LA 1 INCH HAIL
04/04/99 GRANT
0615 PM HAUGHTON LA 1.75 INCH HAIL
04/04/99 BOSSIER
0630 PM NEW SUMMERFIELD TX TORNADO
04/04/99 CHEROKEE BRIEF POSSIBLE TORNADO
TOUCHDOWN REPORTED BY
SHERIFF. UNKNOWN DAMAGE.
0630 PM HAUGHTON LA 1.75 INCH HAIL
04/04/99 BOSSIER REPORTED BY SPOTTERS.
0635 PM HENDERSON TX 60 MPH TSTM GUST
04/04/99 RUSK REPORTED BY SPOTTERS.
0645 PM DRY PRONG LA 1.5 INCH HAIL
04/04/99 GRANT REPORTED BY SHERIFF.
0655 PM HENDERSON TX FLOODING
04/04/99 RUSK WATER DAMAGE AT WATER
TREATMENT PLANT. REPORTED
BY SPOTTERS.
0712 PM SHREVEPORT LA .5 INCH HAIL
04/04/99 CADDO AT LSU SHREVEPORT.
REPORTED BY SPOTTERS.
0700 PM HENDERSON TX 70 MPH TSTM GUST
04/04/99 RUSK TREES BLOWN DOWN ACROSS
COUNTY. REPORTED BY
SHERIFF.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 51 min |
| Apr 4, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 43 min |
| Apr 4, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 46 min |
| Apr 4, 8:27 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 4, 9:28 PM CDT | Flash Flood Warning | SHV | De Soto | 4 hr |
| Apr 4, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 49 min |
| Apr 5, 12:01 AM CDT | Flash Flood Warning | SHV | Webster | 3 hr |
| Apr 5, 12:08 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Apr 5, 1:18 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 1999Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.